Alert archive / North Carolina / River Flood Warnings in 2014

River Flood Warning 12, NWS Raleigh, NC

March 18, 2014Johnston County, North Carolina

NWS Raleigh, NC issued this river flood warning at Mar 18, 2014, 6:46 PM EDT for Johnston County, North Carolina. It took effect at Mar 18, 2014, 8:00 PM EDT. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Mar 18, 2014, 6:46 PM EDT (22:46 UTC)
In effect from
Mar 18, 2014, 8:00 PM EDT
Expired
Mar 20, 2014, 5:00 AM EDT
In force
33 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Minor

County Johnston County, NC

The radar

The Raleigh/Durham radar (KRAX), 24 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neuse River at Smithfield (SMFN7). The gauge peaked at 15.16 ft at Mar 19, 2014, 2:00 PM EDT.

actionminormoderate14161803/1803/1903/2003/21
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02087570, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WGUS42 KRAH 182246
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT TUE MAR 18 2014



...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA... 

  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-191046-
/O.NEW.KRAH.FL.W.0012.140319T0000Z-140320T0900Z/
/SMFN7.1.ER.140319T0000Z.140319T0600Z.140319T2100Z.NO/
646 PM EDT TUE MAR 18 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NEUSE RIVER AT SMITHFIELD.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:30 PM TUESDAY THE STAGE WAS 14.9 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 15.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* IMPACT...AT 15.0 FEET...WATER REACHES THE BASE OF THE HOLDING TANK 
  AT THE WATER TREATMENT PLANT.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    WED   THU   FRI   SAT   SUN

NEUSE RIVER
 SMITHFIELD       15  14.9 TUE 05 PM  15.2  14.3  12.9  11.3  10.1


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        SMITHFIELD:      99.26

&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
6 follow-up statements
022 
WGUS82 KRAH 190140
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
940 PM EDT TUE MAR 18 2014


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-191340-
/O.EXT.KRAH.FL.W.0012.000000T0000Z-140320T0600Z/
/SMFN7.1.ER.140319T0152Z.140319T0600Z.140319T1800Z.NO/
940 PM EDT TUE MAR 18 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER AT SMITHFIELD.
* AT  9:15 PM TUESDAY THE STAGE WAS 15.0 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 15.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* IMPACT...AT 15.0 FEET...WATER REACHES THE BASE OF THE HOLDING TANK 
  AT THE WATER TREATMENT PLANT.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     WED   THU   FRI   SAT   SUN

NEUSE RIVER
  SMITHFIELD  15  15.0 TUE 09 PM    15.1  14.2  12.7  11.1   9.9


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:


        SMITHFIELD:      99.26


&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
844 
WGUS82 KRAH 190906
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
506 AM EDT WED MAR 19 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA..
  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-192106-
/O.CON.KRAH.FL.W.0012.000000T0000Z-140320T0600Z/
/SMFN7.1.ER.140319T0215Z.140319T1200Z.140319T1800Z.NO/
506 AM EDT WED MAR 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER AT SMITHFIELD.
* AT  4:15 AM WEDNESDAY THE STAGE WAS 15.1 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.2 FEET BY THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.
* IMPACT...AT 15.0 FEET...WATER REACHES THE BASE OF THE HOLDING TANK 
  AT THE WATER TREATMENT PLANT.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    THU   FRI   SAT   SUN

NEUSE RIVER
 SMITHFIELD       15  15.1 WED 04 AM  14.2  12.7  11.1   9.9


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:


        SMITHFIELD:      99.26


&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
620 
WGUS82 KRAH 191402
FLSRAH

FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1002 AM EDT WED MAR 19 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN. PERSONS SHOULD
REMAIN AWAY FROM WATER RUNNING HIGH AND FLOWING FAST.

&&

NCC101-200202-
/O.EXT.KRAH.FL.W.0012.000000T0000Z-140320T1500Z/
/SMFN7.1.ER.140319T0215Z.140319T1800Z.140320T0300Z.NO/
1002 AM EDT WED MAR 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER AT SMITHFIELD.
* AT 9:15 AM WEDNESDAY THE STAGE WAS 15.1 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING WAS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.2 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 15.0 FEET...WATER REACHES THE BASE OF THE HOLDING TANK 
  AT THE WATER TREATMENT PLANT.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    THU   FRI   SAT   SUN   MON

NEUSE RIVER
 SMITHFIELD       15  15.1 WED 09 AM  14.6  13.1  11.2   9.9   9.0


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        SMITHFIELD:      99.26

&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
218 
WGUS82 KRAH 191816
FLSRAH

FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
216 PM EDT WED MAR 19 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA..
  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY 

THE NEUSE RIVER MAY BE NEARING ITS CREST JUST ABOVE ITS MINOR
FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN. REMAIN AWAY
FROM WATER RUNNING HIGH AND FLOWING FAST.

&&

NCC101-200616-
/O.CON.KRAH.FL.W.0012.000000T0000Z-140320T1500Z/
/SMFN7.1.ER.140319T0215Z.140319T1615Z.140320T0300Z.NO/
216 PM EDT WED MAR 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER AT SMITHFIELD.
* AT 1:15 PM WEDNESDAY THE STAGE WAS 15.1 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING WAS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE  
  OVERNIGHT TONIGHT.
* IMPACT...AT 15.0 FEET...WATER REACHES THE BASE OF THE HOLDING TANK 
  AT THE WATER TREATMENT PLANT.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    THU   FRI   SAT   SUN   MON

NEUSE RIVER
 SMITHFIELD       15  15.1 WED 01 PM  14.6  13.1  11.2   9.9   9.0


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        SMITHFIELD:      99.26
 
&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
935 
WGUS82 KRAH 200038
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
838 PM EDT WED MAR 19 2014



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-201238-
/O.EXT.KRAH.FL.W.0012.000000T0000Z-140320T1424Z/
/SMFN7.1.ER.140319T0215Z.140319T1800Z.140320T0224Z.NO/
838 PM EDT WED MAR 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER AT SMITHFIELD.
* AT  8:15 PM WEDNESDAY THE STAGE WAS 15.1 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* IMPACT...AT 15.0 FEET...WATER REACHES THE BASE OF THE HOLDING TANK 
  AT THE WATER TREATMENT PLANT.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     THU   FRI   SAT   SUN   MON

NEUSE RIVER
  SMITHFIELD  15  15.1 WED 08 PM    14.7  13.4  11.5  10.0   9.1


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:


        SMITHFIELD:      99.26

&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
783 
WGUS82 KRAH 200809
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
409 AM EDT THU MAR 20 2014



...THE FLOOD WARNING FOR THE NEUSE RIVER AT SMITHFIELD IN JOHNSTON COUNTY HAS BEEN CANCELLED...

&&

NCC101-200839-
/O.CAN.KRAH.FL.W.0012.000000T0000Z-140320T1424Z/
/SMFN7.1.ER.140319T0215Z.140319T1800Z.140320T0330Z.NO/
409 AM EDT THU MAR 20 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE NEUSE RIVER AT SMITHFIELD.
* FLOOD STAGE IS 15.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 11:30 PM WEDNESDAY...AND THE STAGE 
  WAS 14.9 FEET AT 3:15 AM THIS MORNING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.4 FEET BY FRIDAY
  MORNING.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    FRI   SAT   SUN   MON   TUE

NEUSE RIVER
 SMITHFIELD       15  14.9 THU 03 AM  13.4  11.5  10.0   9.1      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        SMITHFIELD:      99.26

&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Mar 18, 3:21 PM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Mar 18, 3:21 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT TUE MAR 18 2014

.SYNOPSIS...LINGERIN COLD AIR DAMMING WEDGE WILL SLOWLY ERODE
ON WEDNESDAY AND INTO WEDNESDAY NIGHT IN ADVANCE OF A COLD FRONT
PASSAGE EARLY THURSDAY MORNING.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 315 PM TUESDAY...

NEAR TERM PERIOD WILL DEAL WITH THE SLOW DEMISE OF THE LINGERING
COLD AIR DAMMING WEDGE IN PLACE ACROSS THE CAROLINAS.

WEAK WARM AIR ADVECTION ALOFT AND RESULTANT PATCHY LIGHT
RAIN/DRIZZLE VIA ISENTROPI LIFT COURTESY OF THE 925-850 LOW-LEVEL
EASTERLY FLOW ABOUT THE COASTAL LOW WILL DIMINISH THIS EVENING AS
LOW PULLS OUT INTO THE ATLANTIC. AS SUCH THERE COULD BE A LULL
BEFORE WE START A RESURGENCE OF SOME PATCHY DRIZZLE/LIGHT RAIN  VIA
LOW-LEVEL SOUTHERLY RETURN FLOW IN ADVANCE OF A ~1000MB SURFACE LOW
LIFTING NEWD THROUGH THE MIDDLE AND UPPER MS VALLEY. THERE WILL BE
NO P-TYPE CONCERNS HOWEVER WITH TEMPERATURES THIS EVENING AND
TONIGHT HOLDING NEARLY STEADY IN THE LOWER/MID 30S NORTH TO UPPER
30S SOUTH. ALTERNATIVELY...IF THERE IS LESS IN THE WAY OF
DRIZZLE/LIGHT RAIN...FOG IS LIKELY TO DEVELOPMENT WITHIN THE
MOIST/SATURATED DAMMING AIRMASS...WITH SOME DENSE FOG POSSIBLE
ACROSS WESTERN/CENTRAL PIEDMONT(HEART OF THE WEDGE)DURING THE
PREDAWN HOURS.

STRENGTHENING 30-35KTS SWLY FLOW ON THE SOUTHERN PERIPHERY OF THE
AFOREMENTIONED LOW TRACKING INTO THE GREAT LAKES DURING THE DAY ON
WEDNESDAY AND ATOP THE INVERSION LAYER WILL SCOUR OUT OF THE
RESIDUAL DAMMING AIRMASS...WITH WARM SECTOR OVERSPREADING THE AREA
FROM THE SOUTHWEST...ALBEIT VERY LATE IN THE DAY WITH ANY LINGERING
DRIZZLE/SHALLOW SHOWERS LIFTING OFF TO THE NORTH/NORTHEAST WITHIN
THE RETREATING WEDGE AIRMASS.   AS IS ALWAYS THE CASE WITH
CAD...GREAT BUST POTENTIAL WRT HIGH TEMPERATURES
WEDNESDAY...DEPENDENT ON EXACT TIMING OF CAD EROSION. EXPECT
NORTHERN/NORTHWEST PIEDMONT TO IN SOME DEGREE OF LOW CLOUDS THROUGH
MOST OF THE DAYLIGHT HOURS(POSSIBLY LINGERING UNTIL THE FROPA
WEDNESDAY NIGHT)WITH STRONG INSOLATION ON THE SOUTHERN FRINGES
ACROSS THE SOUTHERN PIEDMONT/SANDHILLS/SOUTHERN COASTAL PLAIN. HIGHS
RANGING FROM UPPER 40S/NEAR 50 NW TO LOWER/MID 60S SE.

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AS OF 300 PM TUESDAY...

THE UPPER AIR PATTERN DURING THE SHORT TERM PERIOD FEATURES A
PROGRESSIVE UPPER TROUGH WITH TWO EMBEDDED SHORT WAVES THAT MOVE
ACROSS THE GREAT LAKES ON WEDNESDAY NIGHT THROUGH THURSDAY. AT THE
SURFACE A DEPARTING WARM FRONT WILL MOVE AWAY FROM THE REGION
WEDNESDAY EVENING AS A WAK COLD FRONT APPROACHES THE REGION FROM THE
NORTHWEST. THE FRONT MOVES THROUGH THE REGION OVERNIGHT AND OFFSHORE
BY THURSDAY MORNING. HIGH PRESSURE OVER THE LOWER MISSISSIPPI VALLEY
EARLY THURSDAY WILL SHIFT EAST AND SETTLE OVER THE EASTERN CAROLINAS
ON FRIDAY.

THE COLD FRONT WILL BE MOISTURE STARVED AND ABSENT OF ANY
SIGNIFICANT FORCING SO NO POPS WILL BE INCLUDED DURING THE FROPA AND
DRY WEATHER IS EXPECTED FOR THE REMAINDER OF THE PERIOD. LOW
TEMPERATURES WEDNESDAY NIGHT WILL RANGE IN THE LOWER TO MID 40S.
DEEP MIXING IN THE WAKE OF THE COLD FRONT WILL PROMOTE CONSIDERABLE
WARMING ON THURSDAY WITH TEMPERATURES REACHING NEAR SEASONABLE
VALUES WITH HIGHS IN THE MID TO UPPER 60S. AFTER A CHILLY NIGHT WITH
LOWS IN THE MID TO UPPER 30S...HIGHS WILL WARM INTO THE UPPER 60S TO
LOWER 70S ON FRIDAY. -BLAES
&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 315 PM TUESDAY...

...AFTER A SHORT LIVED MILD PERIOD IT WILL BE TURNING COLDER EARLY
NEXT WEEK WITH ANOTHER STORM SYSTEM POSSIBLE MONDAY INTO TUESDAY...

THE UPPER FLOW PATTERN AT THE BEGINNING OF THE PERIOD FEATURES A
WESTERLY FLOW ALOFT THAT BUCKLES A BIT AS A SHORT WAVE TROUGH MOVES
ACROSS THE GREAT LAKES ON SUNDAY AND A MEAN TROUGH DEVELOPS ACROSS
THE EASTERN U.S. ON MONDAY. THE NORTHERN STREAM STRENGTHENS ON
MONDAY WITH ENERGY DIVING INTO THE NORTHERN PLAINS AND OHIO VALLEY
ON TUESDAY AND TRIES TO PHASE WITH THE SOUTHERN STREAM.

FAIR WEATHER IS EXPECTED FRIDAY NIGHT AND INTO EARLY SATURDAY AS
SURFACE HIGH PRESSURE MOVES OFF THE COAST. A COLD FRONT APPROACHES
FROM THE NORTHWEST LATE SATURDAY AND SLOWLY DROPS THROUGH THE AREA
ON SUNDAY. NWP GUIDANCE VARIES WITH THE AMOUNT OF MOISTURE AVAILABLE
TO THE SYSTEM AND THE SUBSEQUENT AMOUNT OF PRECIPITATION. AT THIS
POINT...PRECIPITATION CHANCES LOOK MINIMAL AND WILL ONLY INCLUDE A
SLIGHT CHANCE POP FOR LATE SATURDAY AND ESPECIALLY SUNDAY WITH THE
POTENTIAL FOR PRECIPITATION TO LINGER AFTER THE FRONTAL PASSAGE.
HIGHS AHEAD OF THE FRONT ON SATURDAY WILL REACH THE LOWER 70S WITH
MILD LOWS IN THE LOWER AND MID 40S ON SATURDAY NIGHT. COOLER
TEMPERATURES ARE EXPECTED ON SUNDAY WITH HIGHS IN THE UPPER 50S TO
LOWER 60S.

COLD HIGH PRESSURE OVER THE NORTHERN PLAINS WILL BUILD INTO THE
REGION ON SUNDAY AND SUNDAY NIGHT AND RIDGE INTO THE REGION ON
MONDAY. TEMPERATURES WILL ONCE AGAIN FALL BELOW NORMAL WITH HIGHS
ONLY IN THE UPPER 40S TO LOWER 50S ON MONDAY.

THE NEXT STORM SYSTEM WILL LIKELY ARRIVE AT THE END OF THE LONG TERM
PERIOD AS AN AREA OF LOW PRESSURE ASSOCIATED WITH THE STRONG
SOUTHERN JET MAY FORM IN THE ACROSS THE NORTHERN GULF OF MEXICO
MONDAY NIGHT AND THEN MOVE EAST AND OFF THE SOUTHEAST COAST. THIS
SYSTEM MAY SPREAD PRECIPITATION NORTHWARD INTO OUR REGION AS A
STRONG NORTHERN STREAM SHORTWAVE MOVES THROUGH THE OHIO VALLEY AND
MID ATLANTIC ON TUESDAY. NWP GUIDANCE PROVIDES VARYING SOLUTIONS FOR
THIS EVENT BUT THE POTENTIAL FOR SOME PRECIPITATION AT THIS POINT
WARRANTS AT LEAST A SMALL POP. THE AIR MASS ACROSS THE REGION WILL
BE COLD AND PTYPE COULD BE AN ISSUE GIVEN THE PATTERN BUT WILL KEEP
TEMPERATURES SUFFICIENTLY WARM TO INCLUDE RAIN AT THIS TIME. -BLAES

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 200 PM TUESDAY...

24-HR TAF PERIOD: IFR CONDITIONS...PREDOMINATELY CEILINGS
500-900 FT AGL WILL PREVAIL THROUGH THIS EVENING...IN ASSOCIATION
WITH LINGERING COLD AIR DAMMING WEDGE IN PLACE WITH PATCHY RA/DZ
THROUGHOUT THE AFTERNOON AND EVENING.

CONDITIONS ARE EXPECTED TO TUTORED FURTHER AFTER SUNSET AS BL
COOLS WITH CEILINGS LOWERING TO LIFR AND CONTINUED THREAT OF PATCHY
DRIZZLE AND EVEN POSSIBLY DENSE FOG AT KINT AND KGSO. CEILINGS WILL
BE SLOW TO IMPROVE FROM SOUTH TO NORTH WEDNESDAY AFTERNOON WITH
STRENGTHENING SWLY FLOW OF 25-35KTS AT THE TOP OF THE INVERSION
LAYER HELPING TO SLOWLY MIX/SCOUR OUT THE WEDGE.

LOOKING AHEAD: VFR CONDITIONS ARE EXPECTED TO RETURN WEDNESDAY
NIGHT/THURSDAY AHEAD OF A MOSTLY DRY COLD FRONTAL PASSAGE THROUGH
THE AREA. DRY HIGH PRESSURE WILL RETURN THU INTO FRI.THE NEXT CHANCE
FOR SUB-VFR CONDITIONS WILL ARRIVE LATE SATURDAY AND INTO SUNDAY AS
THE NEXT COLD FRONT APPROACHES FROM THE WEST.

&&

.CLIMATE...
THE RECORD LOW MAXIMUM TEMPERATURES FOR MARCH 18 (TUESDAY) ARE...

KGSO...36 DEGREES FROM 1961.
KRDU...36 DEGREES FROM 1892.
KFAY...41 DEGREES FROM 1998.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...CBL
SHORT TERM...BLAES
LONG TERM...BLAES
AVIATION...CBL
CLIMATE...DJF
Hazardous weather outlook, Mar 18, 12:04 PM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1204 PM EDT TUE MAR 18 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-191615-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1204 PM EDT TUE MAR 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 18, 3:45 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT TUE MAR 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SLEET            WINSTON-SALEM           36.10N  80.26W
03/18/2014  M0.2 INCH        FORSYTH            NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1401269

BLAES
Local storm report, Mar 18, 3:46 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
346 PM EDT TUE MAR 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SLEET            FEARRINGTON             35.81N  79.07W
03/18/2014  M0.1 INCH        CHATHAM            NC   COCORAHS

&&

EVENT NUMBER RAH1401270

BLAES
Local storm report, Mar 18, 3:47 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT TUE MAR 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SLEET            WELCOME                 35.91N  80.25W
03/18/2014  M0.2 INCH        DAVIDSON           NC   COCORAHS

&&

EVENT NUMBER RAH1401272

BLAES
Local storm report, Mar 18, 3:48 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
348 PM EDT TUE MAR 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SLEET            DURHAM                  35.98N  78.92W
03/18/2014  M0.1 INCH        DURHAM             NC   COCORAHS

&&

EVENT NUMBER RAH1401273

BLAES
Local storm report, Mar 18, 3:49 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
349 PM EDT TUE MAR 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     SLEET            UNION RIDGE             36.22N  79.38W
03/18/2014  E0.2 INCH        ALAMANCE           NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1401275

BLAES
Local storm report, Mar 18, 3:50 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT TUE MAR 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SLEET            OXFORD                  36.31N  78.59W
03/18/2014  M0.1 INCH        GRANVILLE          NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1401276

BLAES

Nearby

River Flood Warnings in North Carolina, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.